Alert archive / Mississippi / Flash Flood Warnings in 2018
Flash Flood Warning 47, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 11, 2018, 10:35 AM CDT for Holmes County, Humphreys County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2018, 10:35 AM CDT (15:35 UTC)
- Expired
- Jun 11, 2018, 12:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Holmes County, MS, Humphreys County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 94 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1709 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
619
WGUS54 KJAN 111535
FFWJAN
MSC051-053-111830-
/O.NEW.KJAN.FF.W.0047.180611T1535Z-180611T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
1035 AM CDT MON JUN 11 2018
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
West central Holmes County in central Mississippi...
Southeastern Humphreys County in central Mississippi...
* Until 130 PM CDT.
* At 1032 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Midnight, Silver City and Louise.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3312 9041 3310 9034 3302 9034 3302 9035
3301 9036 3301 9045 3292 9045 3292 9061
3313 9060
$$
NF1 follow-up statement
705
WGUS74 KJAN 111745
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
1245 PM CDT MON JUN 11 2018
MSC051-053-111755-
/O.CAN.KJAN.FF.W.0047.000000T0000Z-180611T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Holmes MS-Humphreys MS-
1245 PM CDT MON JUN 11 2018
...THE FLASH FLOOD WARNING FOR WEST CENTRAL HOLMES AND SOUTHEASTERN
HUMPHREYS COUNTIES IS CANCELLED...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3312 9041 3310 9034 3302 9034 3302 9035
3301 9036 3301 9045 3292 9045 3292 9061
3313 9060
$$
TWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 10:02 AM CDT, 33 minutes earlier.
Area forecast discussion, Jun 11, 10:02 AM CDT, 33 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1002 AM CDT Mon Jun 11 2018 .UPDATE... Updated for morning discussion. && .DISCUSSION... Overall, no major changes needed to the going forecast. Made some adjustments to POPs through tonight based on latest radar trends (tracked highest POPs through the afternoon to follow downstream progression of cluster coming out of the Delta). With some breaks in the clouds, daytime heating should once again allow for a few stronger storms to develop with the potential for isolated damaging wind gusts. /NF/ Prior discussion below: Today and tonight: The region will remain between two areas of high pressure: one in sprawled across West Texas and the Desert Southwest, while the other is centered across the Atlantic. This will leave the ArkLaMiss in an area of weakness between these two areas of high pressure. Moisture has continued to move back into the region over the weekend and this, combined with daytime heating, will lead to scattered showers and storms today. With PW values around 1.7-1.8 inches, vertical totals around 26-28C (especially in the west), and some shear may bring some better organized storms with damaging wind potential today along with heavy downpours. This activity will diminish this evening. Temperatures today will reach into the upper 80s and lower 90s while overnight lows will only drop into the upper 70s. Our stretch of drier weather seems to have ended with the return to more summerlike conditions. /28/ Tuesday through next Sunday: Expect a summerlike pattern to be the norm next week: warm, muggy & active period of diurnal showers & storms. The ArkLaMiss will be situated in an area where subtle shortwave energy on the eastern periphery of the building mid-level ridge to the west will combine with high moisture content (~1.75+ inch PWs). This will help scattered-widespread diurnal convection to develop each and every afternoon. Moist southerly flow will keep this pattern locked in through the week. By around mid-week there will be some shortwave mid-level jet energy and surface cold front diving through the Great Lakes and also into the Appalachians. This will lead increased convection and due to some weak low-mid level jet energy and bulk shear, couldn't rule out some stronger organized convection around mid-week. However, due to high moisture content & widespread convection, there are far too many small scale features that we would have to iron out before enough confidence would be in any more organized severe convection. Will have to assess each day's microburst potential as there are some lapse rates through the week. By mid-late week and into the weekend, expect the mid-level ridge to build into our area with the axis through the mid-Mississippi Valley. Due to warming boundary layer, expect temperatures to range right near normals this week, with highs generally warming right around or just above normals, in the low 90s, with lows slightly above normals in the low 70s. Due to strengthening mid-level ridge, expect convection coverage to only slightly lower in the northwest Delta and north and become more focused further east and south. Due to widespread convection most of this week, this should keep a tamper down on the heat indices, briefly peaking around or just above 100 degrees before convection cools us off. In addition, the guidance, including ECENS, GEFS and global model suites, have slowly backed off on more robust tropical potential in the southern & southwestern Gulf, while only showing a weak low pressure. Main takeaway is the high tropical moisture could advect northwest towards the western Gulf by the weekend. If that weak low & slug of high tropical moisture moves further east towards our area like the new 00Z Euro, this could bring some heavy rains towards the central Gulf and possibly over our southwestern areas. For now, just expect increasing rain and storm chances into the late weekend. /DC/ && .AVIATION... 12Z TAF discussion: MVFR ceilings are being observed mainly in the Delta where some light showers moved in briefly this morning. A mix of IFR and VFR conditions are occurring at KMEI as well. VFR conditions should resume at these sites through the day. Additional showers and storms will be possible this afternoon. Some of this activity could start as early as 15Z. Vis and ceiling restrictions will be possible at locations that see convection today. Once again, this should diminish during the evening hours and VFR conditions should resume overnight. /28/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 89 71 90 71 / 49 34 24 25 Meridian 89 70 90 71 / 71 21 36 31 Vicksburg 90 72 91 72 / 32 19 18 19 Hattiesburg 89 71 90 70 / 50 34 35 26 Natchez 89 72 91 72 / 41 16 26 17 Greenville 90 73 92 73 / 30 32 29 21 Greenwood 88 72 90 72 / 73 30 33 31 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && NF/DC/28
Hazardous weather outlook, Jun 11, 3:48 AM CDT, 6 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 348 AM CDT Mon Jun 11 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 120900- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 348 AM CDT Mon Jun 11 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. 23 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jun 11, 9:26 AM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
926 AM CDT MON JUN 11 2018
MSZ035-036-042-111500-
Humphreys MS-Yazoo MS-Holmes MS-
926 AM CDT MON JUN 11 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HOLMES...NORTH
CENTRAL YAZOO AND SOUTHERN HUMPHREYS COUNTIES UNTIL 1000 AM CDT...
At 926 AM CDT, Meteorologists were tracking a strong thunderstorm
near Midnight, or 8 miles west of Thornton, moving southeast at 15
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Thornton around 945 AM CDT.
Yazoo City and Coxburg around 1000 AM CDT.
Other locations impacted by this storm include Eden, Silver City and
Louise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3301 9012 3274 9047 3303 9066 3306 9066
3319 9044
TIME...MOT...LOC 1426Z 304DEG 13KT 3304 9046
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:26 AM CDT | Special Weather Statement | JAN | Humphreys | 34 min |
| Jun 11, 11:12 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison | 48 min |
| Jun 11, 11:32 AM CDT | Special Weather Statement | JAN | Jones | 13 min |
| Jun 11, 11:37 AM CDT | Special Weather Statement | JAN | Scott | 38 min |
| Jun 11, 12:58 PM CDT | Special Weather Statement | JAN | Jasper | 47 min |
| Jun 11, 1:29 PM CDT | Special Weather Statement | JAN | Rankin | 46 min |
| Jun 11, 4:15 PM CDT | Special Weather Statement | JAN | Forrest | 30 min |
| Jun 11, 5:11 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 49 min |
| Jun 11, 5:14 PM CDT | Special Weather Statement | JAN | Issaquena | 61 min |
| Jun 11, 5:38 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Yazoo | 52 min |
| Jun 11, 6:31 PM CDT | Special Weather Statement | JAN | Hinds | 44 min |
| Jun 11, 6:54 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 51 min |
Nearby
Flash Flood Warnings in Mississippi, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.